| Catalog Number |
441385 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported while using the bd bactec¿ fx top, a cracked bottle was used in the instrument which led to instrument contamination with patient sample.There was no report of impact to patient or user.
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
Additional Manufacturer Narrative
Investigation summary: the customer reported they had accidentally put in a cracked bottle in drawer b station k 10 in their bactec fx top instrument.The blood and media were leaking onto the instrument, customer noted they cleaned up the station.A bd field service engineer (fse) was dispatched to aid.The fse removed the rack for customer to clean up spilled blood media, applied nyogel and installed shorting pin, and the cleaning was completed.Since there were no instrumentation issues reported, and the unit was working properly this is an unconfirmed failure of a bd product.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history for this instrument was reviewed and revealed no previous complaints related to instrument performance/operation.Bd quality will continue to closely monitor for trends associated with this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.A review of this failure has confirmed the event is not likely to contribute to a serious injury or death with the rationale below.This report will be the final submitted for this failure.Bd has reviewed 2 years of data associated with the failure and determined that the failure has not contributed to a death or serious injury.Leakage of fluid or sample contained within the instrument is unlikely to lead to a serious injury or death.This particular event is likely to be associated with a short-term interruption requiring the user to block the station and request cleaning of the device.